Alert archive / Ohio / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 16, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 22, 2026, 8:34 PM EDT for Ashland County, Richland County, Wayne County, Ohio. It was in force for 41 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2026, 8:34 PM EDT (00:34 UTC)
- Expired
- Mar 22, 2026, 9:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Ashland County, OH, Richland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 8:40 PM EDT | HAIL 1 | 3 Nnw Lexington, OH | |
| Mar 22, 8:46 PM EDT | HAIL 0.75 | 2 Nw Lexington, OH | |
| Mar 22, 8:46 PM EDT | HAIL 1 | 1 S Mansfield, OH | Pea sized up to quarter sized hail in Mansfield. |
| Mar 22, 8:46 PM EDT | HAIL 1 | 3 S Mansfield, OH | Report from mPING: Quarter (1.00 in.). Time estimated from radar. |
| Mar 22, 8:47 PM EDT | HAIL 1 | 2 S Mansfield, OH | |
| Mar 22, 8:49 PM EDT | HAIL 1 | 1 Sw Mansfield, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 5:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
933
WUUS51 KCLE 230034
SVRCLE
OHC005-139-169-230115-
/O.NEW.KCLE.SV.W.0016.260323T0034Z-260323T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
834 PM EDT Sun Mar 22 2026
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Central Richland County in north central Ohio...
Central Ashland County in north central Ohio...
Southwestern Wayne County in northeastern Ohio...
* Until 915 PM EDT.
* At 834 PM EDT, a severe thunderstorm was located near Crestline, or
9 miles east of Bucyrus, moving east at 65 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Mansfield, Wooster, Ashland, Shelby, Ontario, Lexington, Crestline,
Shreve, Hayesville, Perrysville, Lucas, Jeromesville, Mifflin,
Rowsburg, Mohicanville, Reedsburg, and Olivesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4070 8262 4071 8263 4071 8273 4091 8273
4091 8188 4067 8188 4067 8230
TIME...MOT...LOC 0034Z 271DEG 57KT 4082 8279
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Sullivan1 follow-up statement
841
WWUS51 KCLE 230107 RRA
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
907 PM EDT Sun Mar 22 2026
OHC005-139-169-230117-
/O.EXP.KCLE.SV.W.0016.000000T0000Z-260323T0115Z/
Richland OH-Ashland OH-Wayne OH-
907 PM EDT Sun Mar 22 2026
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RICHLAND...CENTRAL
ASHLAND AND SOUTHWESTERN WAYNE COUNTIES WILL EXPIRE AT 915 PM EDT...
The storm which prompted the warning is moving out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Ohio.
LAT...LON 4070 8262 4071 8263 4071 8273 4091 8273
4091 8188 4067 8188 4067 8230
TIME...MOT...LOC 0107Z 271DEG 57KT 4081 8215
$$
SullivanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:01 PM EDT, 1 hour 33 minutes earlier. Its key messages:
- 1.) Isolated to scattered strong to severe storms possible primarily in the southern portion of the forecast area this evening. 2.) Variable temperatures expected for most of the week with periodic precipitation chances occurring tonight and mid to late week.
Area forecast discussion, Mar 22, 7:01 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 701 PM EDT Sun Mar 22 2026 .WHAT HAS CHANGED... The likelihood of afternoon convection is decreasing due to widespread cloud cover and lack of instability. As of now, it appears that the best chance of severe weather will occur in the southern part of the local area this evening, although it's possible that the majority of the strong to severe storms remain to the south/southeast of the local area. && .KEY MESSAGES... 1.) Isolated to scattered strong to severe storms possible primarily in the southern portion of the forecast area this evening. 2.) Variable temperatures expected for most of the week with periodic precipitation chances occurring tonight and mid to late week. && .DISCUSSION... KEY MESSAGE 1... A cold front will continue to move southeast across the local area this afternoon. Showers are likely along the cold front this afternoon, although widespread cloud cover, dry air, and lack of instability will likely hinder any thunderstorm development. The best chance of storms will likely be along the southeastern border or to the southeast of the local area, but thunderstorms will likely hold off until later this evening. Confidence in convection is slightly higher for this evening, although once again there's still uncertainty in where storms will initiate. Showers and thunderstorms are expected to develop behind the cold front at around 8 PM this evening before exiting to the southeast by midnight, however mid-level dry air may once again inhibit convection development. There's also a chance that storms develop near the southeastern border of the CWA and strengthen after exiting the CWA. The best instability will likely be in the southern half of the local area, primarily from U.S. Route 30 south. There will be a sharp cutoff in shear values close to the lakeshore, however 0-6km shear values of 30-40+ knots support storm mode of a more organized line or supercells. At this point, instability will be elevated and lapse rates are relatively high so large hail will be the primary hazard, although surrounding upper air soundings suggest that dry low-level air could produce a risk of downbursts/damaging wind gusts. Will need to keep a close eye on mesoanalysis/satellite data over the next several hours and will make adjustments to the forecast as needed. Either way, there is a Slight Risk (level 2 of 5) for severe weather along and south of a line from roughly Marion to Warren, OH with a Marginal Risk (level 1 of 5) north from roughly Findlay, OH to Meadville, PA (including Cleveland). The best potential for severe weather will be in the Enhanced Risk area to the southeast of the forecast area. KEY MESSAGE 2... Cold air advection and lingering troughing over the Lower Great Lakes will result in low-end chances of light snow showers across NE OH and NW PA late tonight through Monday afternoon, although accumulations beyond a dusting on grassy/elevated surfaces are not expected. From there, dry weather is favored Monday night through early Wednesday evening as high pressure builds over the region. Periodic showers are likely as the next system approaches and crosses the region late Wednesday through Thursday evening. A few thunderstorms are possible with cold front passage on Thursday or Thursday night, but still quite a bit of uncertainty with frontal passage timing and the resulting precipitation chances. Dry weather is favored for the weekend. Temperatures will fluctuate quite a bit during the week with the coldest high temperatures in the upper 30s and lower 40s anticipated Monday/Friday and the warmest highs in the 60s and lower 70s anticipated on Thursday. && .AVIATION /00Z Monday THROUGH Friday/... The main aviation concern and expectations for this 00z TAF update will be for variable flight categories this evening with a trend downward from VFR to low end MVFR/IFR. Scattered showers will move in this evening. Some thunderstorms are possible and mentioned in the TAFs at FDY, MFD, CAK, and YNG through 03z or 04z. Ceilings will gradually lower this evening into the low end MVFR or IFR. The best potential for IFR will be at CAK, YNG, ERI, CLE, and MFD. Ceilings will start to lift into MVFR Monday morning into the afternoon. Some ceilings will scattered out over NWOH by late in the TAF period. Winds will be northerly 10 to 15 knots with occasional gusts up to 25 knots during the TAF period. Outlook...Non-VFR conditions possible Wednesday into Thursday with scattered rain showers. && .MARINE... A cold front continues to slowly drift south across the are this afternoon, allowing winds across Lake Erie to become northerly at 10 to 20 knots. The strong winds remain isolated to the western basin right now. As the cold front moves further south, winds will gain more of a northwesterly component with winds up to 20 knots spreading east across the central basin. This gustier onshore flow will result in waves building to 3-5 feet across the central basin late tonight into early Monday morning. As a result, a brief Small Craft Advisory has been issued to highlight this hazard. As the parent low moves off the Mid-Atlantic Coast on Monday, northwest winds will weaken to 10-15 knots. High pressure builds over the region Tuesday, shifting winds once again to be from the south-southwest at 5-10 knots which will persist through much of Wednesday. Another low pressure system is forecast to move east through the region Thursday into Friday, increasing winds to 15 to 20 knots once again. This period will need to be monitored for any additional marine headlines. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 11 AM EDT Monday for LEZ144>146. && DISCUSSION...15 AVIATION...77 MARINE...04
Hazardous weather outlook, Mar 22, 8:28 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 828 PM EDT Sun Mar 22 2026 LEZ061-142>149-162>169-240030- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 828 PM EDT Sun Mar 22 2026 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-018-019-023-089-PAZ001>003-240030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Seneca-Huron-Trumbull-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 828 PM EDT Sun Mar 22 2026 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017-020>022-027>033-036>038-047-240030- Hancock-Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 828 PM EDT Sun Mar 22 2026 ...SEVERE THUNDERSTORM WATCH 73 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 22, 8:01 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Cleveland OH
801 PM EDT Sun Mar 22 2026
OHZ018-019-027>029-230045-
Seneca OH-Crawford OH-Huron OH-Wyandot OH-Richland OH-
801 PM EDT Sun Mar 22 2026
...STRONG THUNDERSTORMS WILL IMPACT HURON...NORTHERN RICHLAND...
SOUTHERN SENECA...WYANDOT AND CRAWFORD COUNTIES THROUGH 845 PM EDT...
At 801 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bloomville to near Sycamore to near
Forest. Movement was east at 70 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Mansfield, Tiffin, Bucyrus, Upper Sandusky, Galion, Shelby, Willard,
Ontario, Crestline, New London, Plymouth, Forest, New Washington,
Bloomville, Sycamore, New Riegel, Chatfield, Carey, Greenwich, and
Attica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northwestern Ohio.
&&
LAT...LON 4089 8351 4109 8327 4117 8306 4122 8235
4107 8234 4106 8244 4086 8241 4071 8263
4070 8308 4071 8323 4076 8350 4082 8350
4082 8352
TIME...MOT...LOC 0001Z 274DEG 59KT 4112 8303 4101 8321 4082 8358
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
SullivanLocal storm report, Mar 22, 8:13 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
813 PM EDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM Hail 4 S Arlington 40.83N 83.65W
03/22/2026 M1.00 Inch Hancock OH Trained Spotter
&&
NGSpecial weather statement, Mar 22, 8:15 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Cleveland OH
815 PM EDT Sun Mar 22 2026
OHZ037-047-230100-
Morrow OH-Knox OH-
815 PM EDT Sun Mar 22 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MORROW AND KNOX
COUNTIES THROUGH 900 PM EDT...
At 815 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sunbury, or 10 miles northeast of Westerville, moving northeast at
65 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Centerburg, Danville, Sparta,
Martinsburg, Gann, and North Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Ohio.
&&
LAT...LON 4027 8248 4027 8274 4028 8275 4035 8275
4036 8287 4051 8259 4055 8240 4055 8235
4057 8218 4031 8219 4024 8247
TIME...MOT...LOC 0015Z 248DEG 54KT 4026 8282
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
SullivanLocal storm report, Mar 22, 8:18 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
818 PM EDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Hail 3 SSW Chatfield 40.91N 82.96W
03/22/2026 E0.75 Inch Crawford OH Public
&&
MGLocal storm report, Mar 22, 8:20 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
820 PM EDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Hail 1 E Tallmadge 41.10N 81.41W
03/22/2026 E0.88 Inch Summit OH Public
&&
MGSpecial weather statement, Mar 22, 8:30 PM EDT, 4 minutes before
Special Weather Statement National Weather Service Cleveland OH 830 PM EDT Sun Mar 22 2026 OHZ020>022-031-032-230100- Summit OH-Portage OH-Stark OH-Medina OH-Wayne OH- 830 PM EDT Sun Mar 22 2026 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN PORTAGE...SOUTHEASTERN MEDINA...NORTHERN STARK...SUMMIT AND NORTHEASTERN WAYNE COUNTIES THROUGH 900 PM EDT... At 830 PM EDT, Doppler radar was tracking a strong thunderstorm over Creston, or 9 miles south of Medina, moving east at 65 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Akron, Medina, Ravenna, Cuyahoga Falls, Kent, Barberton, Green, Alliance, Wadsworth, Tallmadge, North Canton, Rittman, Mogadore, Doylestown, Hartville, Creston, Chippewa Lake, Stow, New Franklin, and Norton. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Severe Thunderstorm Watch remains in effect until midnight EDT for northeastern Ohio. && LAT...LON 4093 8198 4121 8191 4119 8107 4088 8116 TIME...MOT...LOC 0030Z 262DEG 56KT 4099 8187 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Sullivan
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:01 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Richland, Seneca, Wyandot | 44 min |
| Mar 22, 8:04 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Wyandot | 41 min |
| Mar 22, 8:15 PM EDT | Special Weather Statement | CLE | Knox | 45 min |
| Mar 22, 8:19 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina, Richland, Wayne | 30 min |
| Mar 22, 8:24 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Marion, Wyandot | 26 min |
| Mar 22, 8:30 PM EDT | Special Weather Statement | CLE | Medina, Portage, Summit | 30 min |
| Mar 22, 8:32 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Stark, Summit, Wayne | 43 min |
| Mar 22, 8:38 PM EDT | Special Weather Statement | CLE | Mahoning | 22 min |
| Mar 22, 8:42 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox, Wayne | 48 min |
| Mar 22, 8:45 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 15 min |
| Mar 22, 8:52 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Marion, Morrow, Richland | 38 min |
| Mar 22, 8:58 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Marion, Morrow | 32 min |
| Mar 22, 9:03 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Stark, Wayne | 42 min |
| Mar 22, 9:23 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 39 min |
| Mar 23, 3:47 AM EDT | Small Craft Advisory | CLE | 18 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.